MAUDE Adverse Event Report: COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS

COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY; DQY CATHETER, PERCUTANEOUS
Catalog Number C-UTLMY-501J-CCT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/23/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) #: pre-amendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a triple lumen polyurethane central venous catheter was found cracked at the hub on (b)(6) 2018.The device was initially placed on (b)(6) 2018 and connected to a smartsite needle free valve.The device was removed and a like device was placed in a different site.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.- attachment: [fda_mw5080167.Pdf].
 
Event or Problem Description
A sus voluntary report, mw5080167, was received on 25oct2018 and reconciled with this case.
 
Additional Manufacturer Narrative
Device evaluation: one used damaged device was returned for investigation.Biomatter present on manifold, in all 3 lumens, and on all hubs.Sticky residue was found on extension tubes.Crack in blue hub reaches wing approximately 0.8cm.Gate is on the wing opposite the crack.Cavity number 3.Leak test was performed.Red lumen was slightly occluded, slow flow of water through the lumen.Leaked from crack in blue hub.No leak from white hub or red hub.From the description of the device failure analysis, it is concluded that the failure occurred on the weld line.Investigation: a document-based investigation reviewed the following: complaint history, device history record, instructions for use, manufacturing instructions, and quality control specifications.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually inspected by quality control and no notable gaps in production or processing controls were noted.The device history record for lot number 8905297 was reviewed.No non-conformances were noted.A search of our complaint records indicates that there is one other complaint on the lot number at the time of investigation.Both complaints have similar failures of cracked blue hub.The other complaint's investigation conclusion was found to be "cause not established".There is no indication from the device history record that there is nonconforming product in the field.Further examination of the sub-assemblies within the lot showed that there were no related non-conformances noted during manufacturing.A complaint search revealed 3 other prs as having common sub assembly and raw material lots.All complaints have similar failures.All complaints were found to be "cause not established." per the ifu: precautions: ¿¿do not re-sterilize catheter.Do not cut, trim or modify catheter or components prior to placement or intraoperatively.¿ catheter should not be used for long-term indwelling applications.How supplied: ".Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." supplier investigation: supplier evaluation was requested for this complaint.Per the evaluation: the crack location in the hub is not provided, but is assumed [and later confirmed in the dfaf as stated above] along the weld line like other cracked hub reports.The weld line of the hub is the hub's weakest feature.If the male luer fitting is over engaged in the female luer taper of the hub, the weld line can be prone to cracking due to excessive force.The supplier reviewed manufacturing logs of hub lots, no anomalies were noted in the manufacturing process; parameters were within validated manufacturing specifications.No evidence exists to assume parts do not meet specification.Inspections performed during manufacturing yielded no parts out of specification.No known relationship**.No nonconforming product has been identified in-house or in the field based on the investigation.The hub fractured because the hub's weld line strength was exceeded by forces exerted from over engagement of male luer fitting.Conclusion: based on the information provided, examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.Per the [quality engineering] risk assessment, no additional risk reduction activities are needed.Appropriate measures have been initiated to investigate this failure mode.We have notified the appropriate personnel and will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER TRAY
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7957330
Report Number1820334-2018-03043
Device Sequence Number769963
Product Code DQY
UDI-Device Identifier00827002269415
UDI-Public(01)00827002269415(17)200323(10)8905297
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/22/2019
Report Date (Section F) 09/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2020
Device Catalogue NumberC-UTLMY-501J-CCT
Device Lot Number8905297
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2018
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer10/25/2018
02/01/2019
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date11/21/2018
02/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA09/25/2018